Alert archive / Montana / Wind Advisories in 2006

Wind Advisory 29, NWS Missoula, MT

December 14, 20069 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Dec 14, 2006, 2:36 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Dec 14, 2006, 8:59 PM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 2:36 PM MST (21:36 UTC)
In effect from
Dec 14, 2006, 8:59 PM MST
Expired
Dec 15, 2006, 2:07 PM MST
In force
17 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 47 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 142136
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
236 PM MST THU DEC 14 2006

IDZ007-008-150300-
/O.CON.KMSO.HW.W.0009.061215T0000Z-061215T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
136 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

ANOTHER POTENT PACIFIC STORM SYSTEM APPROACHING THE REGION FROM
THE WEST WILL SET UP CONDITIONS FOR STRONG SOUTHERLY WINDS BEGINNING
THIS AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
60 MPH ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH FRIDAY
MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ009-010-MTZ007-043-150300-
/O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
236 PM MST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-150300-
/O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
236 PM MST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH FRIDAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
BITTERROOT VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-150300-
/O.NEW.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
236 PM MST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
7 follow-up statements
000 
WWUS75 KMSO 150020
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
520 PM MST THU DEC 14 2006

IDZ007-008-151200-
/O.EXT.KMSO.HW.W.0009.061215T0200Z-061215T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
420 PM PST THU DEC 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

ANOTHER POTENT PACIFIC STORM SYSTEM APPROACHING THE REGION FROM
THE WEST WILL SET UP CONDITIONS FOR STRONG SOUTHERLY WINDS
BEGINNING LATER THIS EVENING. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS
UP TO 60 MPH ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH
FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ009-010-MTZ007-043-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
520 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
520 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
BITTERROOT VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
520 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 150359
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
859 PM MST THU DEC 14 2006

IDZ007-008-151200-
/O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
759 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED
TONIGHT WITH THE ONSET OF A POTENT WEATHER SYSTEM. WINDS WILL GRADUALLY
DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG COLD FRONT.

WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
TREACHEROUS.

$$

IDZ006-MTZ006-151200-
/O.EXB.KMSO.WI.Y.0029.061215T0400Z-061215T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
859 PM MST THU DEC 14 2006 /759 PM PST THU DEC 14 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. THE GUSTY WINDS
WILL COMBINE WITH SNOW BY FRIDAY MORNING CAUSING BLOWING AND
DRIFTING SNOW.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ009-010-MTZ007-043-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
859 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
859 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
BITTERROOT VALLEY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
859 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 150419
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
919 PM MST THU DEC 14 2006

IDZ007-008-151200-
/O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
819 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED
TONIGHT WITH THE ONSET OF A POTENT WEATHER SYSTEM. WINDS WILL
GRADUALLY DIMINISH FRIDAY MORNING AFTER THE PASSAGE OF A STRONG
COLD FRONT.

WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
TREACHEROUS.

$$

IDZ009-010-MTZ007-043-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
919 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
919 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
BITTERROOT VALLEY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-151200-
/O.CON.KMSO.WI.Y.0029.061215T0600Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
919 PM MST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ006-MTZ006-151200-
/O.CON.KMSO.WI.Y.0029.000000T0000Z-061215T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
919 PM MST THU DEC 14 2006 /819 PM PST THU DEC 14 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/
FRIDAY. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
FRIDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. THE GUSTY WINDS
WILL COMBINE WITH SNOW BY FRIDAY MORNING CAUSING BLOWING AND
DRIFTING SNOW.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 150929
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
229 AM MST FRI DEC 15 2006

IDZ009-010-MTZ007-043-151030-
/O.CAN.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
229 AM MST FRI DEC 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. ALTHOUGH WINDY CONDITIONS ARE STILL EXPECTED IN THESE
AREAS...SCATTERED TO NUMEROUS SNOW SHOWERS WILL LOWER VISIBILITIES
AT TIMES AND A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED IN
PLACE OF THE WIND ADVISORY. SEE GTFWSWMSO FOR DETAILS.

$$

IDZ006-MTZ006-151030-
/O.CAN.KMSO.WI.Y.0029.000000T0000Z-061215T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
229 AM MST FRI DEC 15 2006 /129 AM PST FRI DEC 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. WINDY CONDITIONS ARE STILL EXPECTED BUT WITH WIDESPREAD
SNOWFALL ANTICIPATED...A WINTER STORM WARNING HAS BEEN ISSUED IN
PLACE OF THE WIND ADVISORY. SEE GTFWSWMSO FOR DETAILS.

$$

IDZ007-008-151200-
/O.EXB.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/
/O.CON.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
129 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
4 PM PST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 4 AM PST EARLY THIS MORNING. 

SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THROUGH THE DAY TODAY. LOCAL GUSTS UP TO 55 MPH ARE
POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-151900-
/O.EXT.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
229 AM MST FRI DEC 15 2006

...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO
5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 5 PM MST THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL
GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE BITTERROOT
VALLEY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-151900-
/O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
229 AM MST FRI DEC 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS
UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 151150
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
450 AM MST FRI DEC 15 2006

IDZ007-008-152000-
/O.EXP.KMSO.HW.W.0009.000000T0000Z-061215T1200Z/
/O.CON.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
350 AM PST FRI DEC 15 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE EXPECTED THROUGH THE DAY TODAY. LOCAL GUSTS UP TO 55 MPH
ARE POSSIBLE...MAINLY SOUTH OF HIGHWAY 12.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-152000-
/O.CON.KMSO.WI.Y.0029.061215T1200Z-061216T0000Z/
MISSOULA/BITTERROOT VALLEYS-
450 AM MST FRI DEC 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY.
LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
BITTERROOT VALLEY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-152000-
/O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
450 AM MST FRI DEC 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. LOCAL GUSTS
UP TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 151831
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1131 AM MST FRI DEC 15 2006

IDZ007-008-MTZ005-160000-
/O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
MISSOULA/BITTERROOT VALLEYS-
1131 AM MST FRI DEC 15 2006 /1031 AM PST FRI DEC 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS AT 25 TO 35 MPH WILL CONTINUE THROUGH
THIS AFTERNOON. WINDS WILL GRADUALLY DIMISH THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ003-160000-
/O.CON.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
FLATHEAD/MISSION VALLEYS-
1131 AM MST FRI DEC 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS
EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 152107
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
207 PM MST FRI DEC 15 2006

IDZ007-008-MTZ003-005-152215-
/O.CAN.KMSO.WI.Y.0029.000000T0000Z-061216T0000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
207 PM MST FRI DEC 15 2006 /107 PM PST FRI DEC 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. STRONG WEST WINDS ARE NO LONGER EXPECTED.  HOWEVER...GUSTY
WEST WINDS 20 TO 30 MPH WITH A FEW HIGHER GUSTS WILL OCCUR THROUGH
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:14 AM MST, 4 hours 22 minutes earlier.

Area forecast discussion, Dec 14, 10:14 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1014 AM MST THU DEC 14 2006

.UPDATE...WARM FRONT IS CURRENTLY KNOCKING ON THE DOORSTEP OF
CENTRAL IDAHO AND WILL ARRIVE THERE IN THE NEXT COUPLE OF HOURS.
EXPECTED WIDESPREAD PRECIPITATION ASSOCIATED WITH THE FRONT THIS
AFTERNOON...AS IT PUSHES NORTHWARD INTO NORTHWEST MONTANA. MAIN
FOCUS OF UPDATE WAS TO INCREASE CHANCES FOR PRECIPITATION...MAINLY
ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO TODAY AND TO
INCREASE WINDS ON THE CAMAS PRAIRIE AND LOWER HELLS CANYON/SALMON
RIVER CANYON AREAS. TEMPERATURES LOOK ON TRACK FOR ANOTHER WARM
DAY WITH HIGHS IN THE 40S AT MOST LOCATIONS.

&&

AVIATION...ISOLATED RAIN AND SNOW SHOWERS CONTINUE TO OVER NORTH
CENTRAL IDAHO AND WESTERN MONTANA OCCASIONALLY OBSCURING MOUNTAINS
AND REDUCING VISIBILITIES. A WARM FRONT AND THE LARGE AREA OF
STRATIFORM PRECIPITATION ASSOCIATED WITH THE FRONT WILL MOVE INTO NORTH
CENTRAL IDAHO THIS MORNING AND THEN INTO WESTERN MONTANA DURING
THE AFTERNOON. MOUNTAINS AND MOUNTAIN PASSES WILL BE OBSCURED WITH
MAINLY MVFR CEILINGS AND LOCAL IFR CEILINGS AND VISIBILITY IN
LIGHT TO MODERATE SNOW AND RAIN FROM SOUTHWEST TO NORTHEAST DURING
THE DAY. STRONG WINDS AREA EXPECTED TO DEVELOP OVER NORTH CENTRAL
IDAHO THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 506 AM MST THU DEC 14 2006/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...A VERY POTENT UPPER LEVEL
TROUGH AND ASSOCIATED SURFACE LOW ARE APPROACHING THE PACIFIC
NORTHWEST COAST EARLY THIS MORNING. THIS VIGOROUS LOW WILL BRING
STRONG WINDS TO ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA
ALONG WITH A GOOD BURST OF SNOWFALL TO THE HIGHER TERRAIN. DECIDED
TO GO AHEAD AND ISSUE WINTER STORM WARNINGS FOR THE NORTHERN
CLEARWATERS AND HIGHER ELEVATIONS OF NORTHWEST MONTANA GIVEN THE
STRONG WINDS AND SNOWFALL COMBINATION. LOCAL BLIZZARD/WHITE OUT
CONDITIONS A GOOD BET WITH THIS SYSTEM...ESPECIALLY FOR RIDGES AND
EAST TO WEST ORIENTED CANYONS/PASSES WITH THE PASSAGE OF THE COLD
FRONT ON FRIDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING
SNOW AND BLOWING SNOW ADVISORY CRITERIA TO MANY PORTIONS OF THE
FORECAST AREA OUTSIDE OF THE WINTER STORM WARNING AREA. THE SEELEY
LAKE/POTOMAC AREA...THE BITTERROOT AND SAPPHIRE MOUNTAINS...ALONG
WITH THE SOUTHERN CLEARWATERS AND HIGHER ELEVATIONS OF SOUTHWEST
MONTANA WILL LIKELY BE IMPACTED BY THE SNOW AND WIND ON FRIDAY BUT
WILL LET LATER SHIFTS TAKE A CLOSER LOOK. UPGRADED THE HIGH WIND WATCH
FOR THE CAMAS PRAIRIE AND HELLS CANYON AREA GIVEN THE GOOD
POTENTIAL FOR 60-65 KNOT WINDS JUST ABOVE MOUNTAIN TOP LEVEL TO
MIX DOWN INTO THE GRANGEVILLE AREA/CAMAS PRAIRIE AND GOOD TERRAIN
CHANNELING COMBINING WITH A STRONG SURFACE PRESSURE GRADIENT FOR
THE HELLS CANYON AREA. THE POTENTIAL FOR A SIGNIFICANT SNOW
BANDING EVENT OVER NORTH CENTRAL IDAHO AND WEST- CENTRAL MONTANA
EXISTS FOR FRIDAY NIGHT/EARLY SATURDAY MORNING. INCREASED PRECIP
CHANCES AND SNOWFALL AMOUNTS OVER THIS AREA AS A RESULT.

SATURDAY THROUGH WEDNESDAY...GLOBAL MODELS IN FAIRLY GOOD
AGREEMENT WITH A SEASONABLY COLD AIRMASS REMAINING IN PLACE
THROUGH THE BEGINNING OF THE WORK WEEK. THE MOUNTAINS THEN
GRADUALLY WARM MONDAY THROUGH WEDNESDAY BUT VALLEY TEMPERATURE
INVERSIONS WILL LIKELY KEEP MANY OF THE LOWER AND MIDDLE ELEVATION
VALLEYS BELOW AVERAGE THROUGH AT LEAST WEDNESDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 3 AM TO 5 PM MST FRIDAY ABOVE 4000
     FEET FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.

     WINTER STORM WARNING FROM 5 AM TO 5 PM MST FRIDAY ABOVE 4000
     FEET FOR WEST GLACIER REGION.

ID...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY
     FOR LOWER HELLS CANYON/SALMON RIVER REGION-
     OROFINO/GRANGEVILLE REGION.

     WINTER STORM WARNING FROM 2 AM TO 4 PM PST FRIDAY ABOVE 4000
     FEET FOR NORTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...GILCHRIST
PREVIOUS DISCUSSION....CHURCH
AVIATION...CHURCH
Hazardous weather outlook, Dec 13, 10:04 PM MST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1004 PM MST WED DEC 13 2006

IDZ005>010-MTZ001>007-043-141800-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
1004 PM MST WED DEC 13 2006 /904 PM PST WED DEC 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS WILL CONTINUE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS AS WELL AS MOUNTAIN SNOW WILL MOVE INTO THE
REGION THURSDAY WITH THE ARRIVAL OF ANOTHER WEATHER SYSTEM. AREAS
MOST AFFECTED BY THE WINDS WILL BE WEST CENTRAL IDAHO AND
NORTHWEST MONTANA. THE HIGHER TERRAIN COULD SEE WINDS 40 TO 50
MPH...WHILE 30 TO 40 MPH WINDS ARE POSSIBLE IN THE LOWER VALLEYS.
HOWEVER...OTHER AREAS OF THE REGION WILL ALSO SEE WINDY CONDITIONS
WITH THE PASSING OF THIS SYSTEM. SNOW LEVELS WILL BE QUITE HIGH AS
THIS SYSTEM BRINGS IN MORE WARM AIR TO THE REGION.

PLEASE MONITOR THE FOLLOWING WIND RELATED PRODUCT FOR MORE
INFORMATION ABOUT HAZARDOUS CONDITIONS: GTFNPWMSO/ WWUS75 KMSO

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 5:39 AM MSTWinter Storm WarningMSOFlathead, Lake, Lincoln, Mineral, Missoula, Sanders33 hr
Dec 14, 2:17 PM MSTSnow and Blowing Snow AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more24 hr
Dec 14, 5:46 AM MSTHigh Wind WarningMSOClearwater, Idaho23 hr

Nearby

Wind Advisories in Montana, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.